May 03, 2012 - 10:26 pm
My chemo regimen was 4A/C treatments, and 12 taxotere treatments. I was told that my eyes would tear, but would go away after chemo was over....nope. I put up with it for a while because I was dealing with fluid around my lungs heart and infiltrations in my lungs.... After seeing 3 eye doctors locally I was referred to a specialist an hour away. The drug had ruined my tear ducts and I had to have "jones tubes" put in. They are prosthetic tear ducts. It helped about 50%. But my left eye tube gave me trouble from the start, I could see it, it would shift and hurt, the dr. Pushed it back down at a recheck appt, only to have it pop back up halfway through the same day!! Ow! He removed it last week, instant relief when it came out.....I was given some ointment to use 4x a day.....it started running like a faucet about ten minutes after I left the office. He is going to put in a smaller tube....uuuggghhh!! Did any one else go through this? Maybe if I had gone to the eye doctor when they started watering they could have irrigated the tear ducts and avoided this. The eye doctors I went to said they are seeing an increase of this problem. I have had to incur so many extra procedures from side effects of taxotere. It was supposed to be the milder drug compared to my first four treatments....not so. Besides the side effects the extra costs have been substantial and my delay back to work. I am a hairdresser so my eyes are defiantly needed!! I have only been able to work one day. I feel like the drug company should give a stronger warning about this side effect. I also think they should be the ones to pay all the costs I am paying because of it! Even with good insurance it's ridiculous!!